Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 133, NWS Philadelphia/Mount Holly

July 25, 2009Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 25, 2009, 7:51 PM EDT for Carbon County, Monroe County, Pennsylvania. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2009, 7:51 PM EDT (23:51 UTC)
Expired
Jul 25, 2009, 9:06 PM EDT
In force
75 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Carbon County, PA, Monroe County, PA

The radar

The Philadelphia radar (KDIX), 146 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 252351
SVRPHI
PAC025-089-260115-
/O.NEW.KPHI.SV.W.0133.090725T2351Z-090726T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
751 PM EDT SAT JUL 25 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARBON COUNTY IN NORTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF LEHIGHTON...
  SOUTHWESTERN MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF MOUNT POCONO...

* UNTIL 915 PM EDT

* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF NEW MAHONING...OR 15 MILES WEST OF LEHIGHTON...AND
  MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NESQUEHONING AND NEW MAHONING AROUND 810 PM EDT...
  LEHIGHTON AND JIM THORPE AROUND 825 PM EDT...
  PALMERTON AROUND 835 PM EDT...
  BELTZVILLE STATE PARK AROUND 840 PM EDT...
  PENN FOREST RESERVOIR AROUND 845 PM EDT...
  JONAS AROUND 855 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4090 7526 4078 7567 4076 7580 4084 7594
      4090 7600 4113 7535
TIME...MOT...LOC 2350Z 255DEG 22KT 4080 7599

$$

NIERENBERG
1 follow-up statement
000 
WWUS51 KPHI 260106
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
906 PM EDT SAT JUL 25 2009

PAC025-089-260116-
/O.CAN.KPHI.SV.W.0133.000000T0000Z-090726T0115Z/
CARBON PA-MONROE PA-
906 PM EDT SAT JUL 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE AND CARBON
COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AS IS NO 
LONGER SEVERE.  HOWEVER, HEAVY RAIN, DANGEROUS CLOUD TO GROUND 
LIGHTNING AND POSSIBLY SOME SMALL HAIL WILL ACCOMPANY THIS STORM.

LAT...LON 4090 7526 4078 7567 4076 7580 4084 7594
      4090 7600 4113 7535
TIME...MOT...LOC 0106Z 252DEG 20KT 4093 7547

$$

NIERENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 7:46 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 25, 7:46 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 PM EDT SAT JUL 25 2009

.SYNOPSIS...
A FRONTAL BOUNDARY EXTENDED FROM THE CENTRAL GREAT LAKES TO THE
LOWER OHIO RIVER VALLEY. THE FRONT WILL PROGRESS SLOWLY TO THE
EAST AND IT SHOULD REACH EASTERN PENNSYLVANIA ON SUNDAY NIGHT. THE
BOUNDARY IS EXPECTED TO REMAIN OVER OUR REGION FOR MONDAY AND
TUESDAY BEFORE IT DISSIPATES. ANOTHER FRONTAL BOUNDARY IS FORECAST
TO DROP DOWN FROM THE NORTHWEST LATE IN THE WEEK AND IT SHOULD
STALL OVER OUR REGION FOR NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A LINE OF CONVECTION CONTINUES TO MARCH ACROSS EASTERN
PENNSYLVANIA AND MARYLAND EARLY THIS EVENING. SOME OF THE STORMS
HAVE SHOWN DECENT ELEVATED CORES WITH THE STRONGEST ONE ATTM IN
SCHUYLKILL COUNTY WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE
HOURLY GRIDS WERE UPDATED A LITTLE EARLIER TO ACCOUNT FOR TRENDS.
THE POPS LOOK GOOD OVERALL ATTM WITH MOSTLY SCATTERED ACTIVITY
MOVING IN THIS EVENING. THE INSTABILITY LOWERS WITH AN EASTWARD
EXTENT. THE BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD BE
IN EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY, WITH LESSER
CHANCES IN OUR SOUTHEASTERN COUNTIES.

IT WILL REMAIN RATHER MUGGY TONIGHT, WITH LOWS MAINLY IN THE UPPER
60S AND LOWER 70S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
A BROAD UPPER LOW WILL WOBBLE OVER UPPER ONTARIO DURING THE SHORT
TERM PERIOD OF THE FORECAST.  OUR REGION WILL REMAIN UNDER A HUMID
SOUTHERLY FLOW AS A SURFACE BOUNDARY APPROACHES FROM THE WEST ON
SUNDAY, THEN STALLS IN OUR REGION FOR MONDAY AND TUESDAY.

FOR SUNDAY AFTERNOON INTO SUNDAY NIGHT, MOST OF OUR FORECAST AREA
WILL BE UNDER THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET, WITH
OUR COASTAL AREAS BEING THE FARTHEST REMOVED FROM THE ASSOCIATED
LIFT.  THE FORECAST LIFTED INDEX VALUES FOR THAT TIME PERIOD ARE
MAINLY IN THE -3C TO -5C RANGE, WITH SURFACE BASED CAPES MOSTLY IN
THE 1500 TO 2000 J/KG RANGE.  WITH THE INGREDIENTS IN PLACE, SPC
CONTINUES TO KEEP MOST OF OUR FORECAST AREA UNDER ITS SLIGHT RISK
DESIGNATION FOR SUNDAY AFTERNOON INTO SUNDAY EVENING.

IT SEEMS LIKELY THAT SOME CONVECTION WILL LINGER INTO A GOOD PART OF
SUNDAY NIGHT, AS THE SURFACE FRONT DRIFTS INTO OUR REGION.

FOR MONDAY, WE SHOULD STILL BE UNDER THE RIGHT ENTRANCE REGION OF
THE UPPER JET.  THE FORECAST INSTABILITY PARAMETERS ARE A LITTLE
LESS IMPRESSIVE THAN THOSE FOR SUNDAY.  HOWEVER, THE AIRMASS IS
EXPECTED TO BE UNSTABLE, SO WE WILL CONTINUE WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS.

EVEN THOUGH THE BOUNDARY IS ANTICIPATED TO REMAIN IN OUR REGION FOR
TUESDAY, WE ARE EXPECTING TO LOSE THE UPPER JET, AND FORECAST
CONDITIONS ARE EVEN LESS UNSTABLE THAN THOSE OF THE PRECEDING DAYS.
AS A RESULT, WE WILL SIMPLY CARRY SLIGHT CHANCE POPS FOR TUESDAY.

DURING THE SHORT TERM PERIOD, HIGHS WILL LIKELY BE MAINLY IN THE 80S
WITH OVERNIGHT LOWS MOSTLY IN THE UPPER 60S AND LOWER 70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NOT MUCH CHANGE IN THE WEATHER PATTERN IS EXPECTED FOR THE LONG TERM
PERIOD OF THE FORECAST.  THERE SHOULD BE NO STRONG SYSTEMS THAT
WOULD BE CAPABLE OF CLEARING THE MUGGY AIRMASS FROM OUR REGION.
ANOTHER BOUNDARY DROPPING DOWN FROM THE NORTHWEST IS FORECAST TO
STALL OVER OUR REGION FOR NEXT WEEKEND.  WE HAVE CONTINUED WITH A
CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE CUMULUS AND EVEN SOME TOWERING CUMULUS EARLIER DISSIPATED FOR
THE MOST PART, HOWEVER NOW WE HAVE CLOUDS ON THE INCREASE DUE TO
CONVECTION PUSHING ACROSS EASTERN PENNSYLVANIA AND MARYLAND. AS AN
UPPER LEVEL WEATHER DISTURBANCE CROSSES OUR REGION TONIGHT, SOME
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST TO EAST.
THERE IS SOME UNCERTAINTY ON HOW LONG THEY MAINTAIN THEMSELVES
WITH AN EASTWARD EXTENT, HOWEVER SOME COMPUTER MODEL GUIDANCE
SUGGEST THAT SOME ACTIVITY MAY BE ABLE TO MAKE IT NEARLY ALL THE
WAY TO THE COAST. WE UTILIZED A TEMPO GROUP FOR THUNDER AT KRDG
AND KABE ALTHOUGH THE LATEST RADAR TRENDS INDICATE THAT THE
STRONGEST CELLS MAY MISS KRDG. A STORM WEST OF KABE IS TRYING TO
BUILD SOUTHWARD AND IT MAY IMPACT THIS TERMINAL. ELSEWHERE, SOME
VCTS/VCSH AND A CB REMARK WERE UTILIZED DUE TO THE UNCERTAINTY IN
TIMING AND COVERAGE OF THE ONGOING ACTIVITY AS IT MARCHES TO THE
EAST. AFTER THIS INITIAL ROUND OF ACTIVITY, PERHAPS SOME
ADDITIONAL SHOWERS OR A THUNDERSTORM MAY STILL LINGER OVERNIGHT
FOR A TIME. ANY PLACES WHERE A HEAVIER SHOWER OR THUNDERSTORM
OCCURS COULD ALLOW FOR MVFR AND PERHAPS IFR CONDITIONS FOR A TIME
GIVEN THE AMOUNT OF MOISTURE AROUND.

EARLY SUNDAY MORNING, SOME HAZE AND LIGHT FOG ARE AGAIN EXPECTED
TO DEVELOP WITH THIS DISSIPATING BY MID MORNING. IN ADDITION, SOME
LOW CLOUDS MAY DEVELOP GIVEN THE MOIST SOUTHERLY FLOW, HOWEVER WE
DID NOT HIT THIS ALL THAT HARD GIVEN THE LACK OF SUPPORT IN THE
COMPUTER MODEL DATA. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO OCCUR SUNDAY ESPECIALLY IN THE
AFTERNOON, SOME OF WHICH MAY BE ACCOMPANIED BY STRONG WIND GUSTS
AND HAIL.

OUTLOOK...
TROPICAL/SUMMERLIKE WEATHER TO CONTINUE INTO EARLY NEXT WEEK. MAINLY
VFR CONDITIONS WITH SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS.
PATCHY FOG DURING OVERNIGHTS ESPECIALLY IN AREAS THAT RECEIVED
RAINFALL.

&&

.MARINE...
THE REGION WILL REMAIN ON THE WESTERN FRINGE OF A BERMUDA HIGH. THIS
MEANS WINDS WILL GENERALLY REMAIN S TO SW AND ANY FRONTAL SYSTEMS
THAT APPROACH THE REGION WILL WEAKEN AND DISSIPATE BEFORE MAKING IT
THIS FAR SOUTHEAST. ALTHOUGH WINDS MAY TEMPORARILY APPROACH 25 KT IN
GUSTS LATE SUNDAY AS ONE OF THE FRONTAL ZONES APPROACHES, WINDS
SHOULD BE MAINLY 10 TO 15 KT WITH SOME 20 KT GUSTS DURING THE
AFTERNOON HOURS. WITH THE CONTINUED ONSHORE FETCH, SEAS WILL BE
FORECAST TO GET TO 5 FT SUNDAY NIGHT. SCATTERED SHOWERS AND TSTMS
ARE POSSIBLE TONIGHT. THEN FROM SUNDAY THROUGH EARLY NEXT WEEK,
SCATTERED SHOWERS AND TSTMS ARE AGAIN POSSIBLE, MAINLY EACH
AFTERNOON AND EVENING. BOATERS SHOULD BE PREPARED FOR GUSTY WINDS
AND ROUGH SEAS IN THE VICINITY OF ANY TSTMS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...IOVINO/GORSE
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...STAUBER/GORSE
MARINE...STAUBER
Hazardous weather outlook, Jul 25, 5:32 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
532 PM EDT SAT JUL 25 2009

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-261200-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
532 PM EDT SAT JUL 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
THE AREA ON SUNDAY, SOME OF WHICH MAY BE SEVERE WITH STRONG WINDS
AND HAIL. LOCALLY HEAVY DOWNPOURS ARE LIKELY, AND THUNDERSTORMS
WILL BE CAPABLE OF GENERATING FREQUENT CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

DEZ004-NJZ014-024>026-261200-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
532 PM EDT SAT JUL 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
THE AREA ON SUNDAY, SOME OF WHICH MAY BE SEVERE WITH STRONG WINDS
AND HAIL. LOCALLY HEAVY DOWNPOURS ARE LIKELY, AND THUNDERSTORMS
WILL BE CAPABLE OF GENERATING FREQUENT CLOUD TO GROUND LIGHTNING.

THE RIP CURRENT RISK SUNDAY SHOULD BE MODERATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

ANZ430-431-450>455-261200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
532 PM EDT SAT JUL 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY, ESPECIALLY
IN THE AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG,
WITH GUSTY WINDS AND HAIL. LOCALLY HEAVY DOWNPOURS WILL BE
POSSIBLE, AND THUNDERSTORMS WILL BE CAPABLE OF GENERATING
FREQUENT CLOUD TO SURFACE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 4:16 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 PM EDT SAT JUL 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 ESE RICHARDSMERE      39.68N 76.09W
07/24/2009  E0.75 INCH       CECIL              MD   PUBLIC

            PENNY SIZE HAIL REPORTED IN COLORA.

0640 PM     HAIL             5 N WILMINGTON MANOR    39.76N 75.58W
07/24/2009  E1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN HOCKESSIN.

0715 PM     TSTM WND DMG     2 SE GIBBSTOWN          39.80N 75.25W
07/24/2009                   GLOUCESTER         NJ   EMERGENCY MNGR

            WIRES REPORTED DOWN IN NORTHERN EAST GREENWICH TOWNSHIP.

0715 PM     HAIL             BROOKHAVEN              39.87N 75.39W
07/24/2009  E0.88 INCH       DELAWARE           PA   PUBLIC

            NICKEL SIZE HAIL REPORTED IN BROOKHAVEN AND UPLAND.

&&

GORSE
Special weather statement, Jul 25, 7:18 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
718 PM EDT SAT JUL 25 2009

PAZ054-055-061-062-260115-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
718 PM EDT SAT JUL 25 2009

...A STRONG THUNDERSTORM WILL AFFECT CARBON...LEHIGH...MONROE AND
NORTHAMPTON COUNTIES...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 29 MILES WEST OF LEHIGHTON...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR TRESCKOW AROUND 745 PM...NEW
MAHONING...SUMMIT HILL AROUND 800 PM...BOWMANSTOWN...PARRYVILLE
AROUND 815 PM...BERLINSVILLE...DANIELSVILLE AROUND 830 PM...CHAPMAN
AND BEERSVILLE AROUND 845 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND WIND, FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING IS ALSO EXPECTED WITH THIS STORM.

NIERENBERG
Special weather statement, Jul 25, 7:46 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 PM EDT SAT JUL 25 2009

MDZ008-012-015-019-020-260145-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNES MD-TALBOT MD-
746 PM EDT SAT JUL 25 2009

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...QUEEN
ANNES AND TALBOT COUNTIES...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTH OF
BALTIMORE TO 39 MILES SOUTHWEST OF BALTIMORE...MOVING SOUTHEAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR ROCK SPRINGS AROUND 800 PM...
PERRYVILLE...PORT DEPOSIT AROUND 815 PM...PERRYVILLE...CHARLESTOWN
AROUND 830 PM...CECILTON...HOLLYWOOD BEACH AROUND 845 PM...SASSAFRAS
AND WYE MILLS AROUND 900 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

IN ADDITION TO SMALL HAIL, FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING IS ALSO EXPECTED FROM THESE STORMS.

NIERENBERG

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.